Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 236, NWS Memphis, TN

July 1, 2017Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2017, 4:34 AM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 4:34 AM CDT (09:34 UTC)
Expired
Jul 1, 2017, 4:51 AM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, TN, Hardeman County, TN

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

502 
WUUS54 KMEG 010934
SVRMEG
TNC047-069-011015-
/O.NEW.KMEG.SV.W.0236.170701T0934Z-170701T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
434 AM CDT SAT JUL 1 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fayette County in western Tennessee...
  Southwestern Hardeman County in western Tennessee...

* Until 515 AM CDT

* At 434 AM CDT, a severe thunderstorm was located near Somerville,
  or 19 miles northeast of Collierville, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Bolivar, Somerville, Lagrange, Moscow, Williston, Grand Junction,
  La Grange, Hickory Valley, Saulsbury, Rogers Springs, Laconia,
  Lisbon, Middleburg, Pattersonville, Van Buren and Forty Five.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3507 8942 3531 8934 3523 8888 3500 8893
TIME...MOT...LOC 0934Z 282DEG 32KT 3517 8937 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
937 
WWUS54 KMEG 010951
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
451 AM CDT SAT JUL 1 2017

TNC047-069-011001-
/O.CAN.KMEG.SV.W.0236.000000T0000Z-170701T1015Z/
Fayette TN-Hardeman TN-
451 AM CDT SAT JUL 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
SOUTHWESTERN HARDEMAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3507 8942 3531 8934 3523 8888 3500 8893
TIME...MOT...LOC 0949Z 282DEG 32KT 3514 8918 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:18 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 1, 3:18 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
318 AM CDT Sat Jul 1 2017

.DISCUSSION...

A complex forecast exists today with rain chances driven primarily
by mesoscale features which the models are struggling to handle. A
decaying MCS early this morning continues to push into the Mid
South. This system has sent a convective boundary quickly eastward
with elevated convection continuing to diminish. This boundary
should lay out somewhere across southeast counties of the forecast
area this afternoon and should become a focus for convective
redevelopment this afternoon. Plan to carry chance pops this
morning areawide as the MCS decays. Higher pops will be introduced
across portions of northeast Mississippi this afternoon where the
greatest potential will exist for redevelopment in association
with the outflow boundary. Temperatures should remain slightly
below seasonal averages with highs in the middle to upper 80s
along with continued high humidity.

Chances for showers and thunderstorms will continue across
southern sections of the forecast area tonight as any residual
convection from the afternoon hours is slow to wane. Kept the
highest pops south, diminishing to slight chances further north.
Lows will remain in the 70s overnight areawide.

Northwesterly flow aloft will set up across the Mid South for the
end of the weekend through the first part of next week. A series
of upper level disturbances should move through the flow and
trigger episodes of showers and thunderstorms through the period.
Timing each specific disturbance remains difficult therefore plan
to carry chances for showers and thunderstorms through the period.
Near normal temperatures can be expected with highs in the lower
90s with lows in the 70s with continued humid conditions.

A stronger disturbance will move through the flow aloft by
Wednesday through Thursday with the greatest forcing aloft
remaining north of the Mid South. There may be an uptick in
convective coverage, especially across northern areas, during this
time period. Temperatures may be slightly cooler as well with
continued high humidity.

Upper level ridging should gradually build back into the forecast
area by the end of next week and weekend. Abundant low level
moisture and heating should still support mainly diurnal
convection. Coverage should be comparably lower than earlier in
the week. Temperatures should also warm with highs back into the
lower 90s with lows remaining in the 70s.

JLH

&&

.AVIATION...

MCS developing over AR this evening is forecast to head ESE and
gradually weaken overnight. KMEM stands the best chance of having
TSRA on station and added a tempo. Confidence lower at the
remaining sites so kept VCTS for now. There will probably be be a
period of of MVFR cigs in the morning areawide. Expect
convection to redevelop in the afternoon and then diminish
Sunday evening.

Light SSW winds, outside of TSRAs, overnight becoming more
westerly Saturday morning at 8-10 kts.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 1, 3:22 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
322 AM CDT Sat Jul 1 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
322 AM CDT Sat Jul 1 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Marginal Risk for severe thunderstorms over much
of north Mississippi this afternoon. The severe weather risks
remain localized damaging winds, large hail, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional storm chances are expected through the remainder of the
weekend through the middle of next week. Any severe storm
potential during this period will remain isolated and localized.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:01 AM CDTSevere Thunderstorm WarningMEGShelby29 min
Jul 1, 4:06 AM CDTSevere Thunderstorm WarningMEGFayette39 min
Jul 1, 5:04 AM CDTSpecial Weather StatementMEGChester, Hardeman26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.